Alert archive / Massachusetts / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

March 14, 2021Middlesex County, Norfolk County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Mar 14, 2021, 4:19 PM EDT for Middlesex County, Norfolk County, Worcester County, Massachusetts. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2021, 4:19 PM EDT (20:19 UTC)
Expired
Mar 14, 2021, 5:15 PM EDT
In force
56 min
Issued by
NWS Boston/Norton, MA

Counties Middlesex County, MA, Norfolk County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 5:11 PM EDTNON-TSTM WND DMGCanton, MATREE AND WIRES DOWN ON HIGHLAND ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2021-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2021-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

371 
WWUS81 KBOX 142019
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
419 PM EDT Sun Mar 14 2021
 
MAZ004-005-012>019-026-RIZ001-002-142115-
Southern Worcester-Suffolk-Central Middlesex County-Eastern
Norfolk-Western Plymouth-Southeast Middlesex-Northwest Middlesex
County-Eastern Plymouth-Western Norfolk-Northern Bristol-Northern
Worcester-Northwest Providence-Southeast Providence-
419 PM EDT Sun Mar 14 2021

...A snow squall will affect northern Worcester and Middlesex 
Counties in Massachusetts...

At 418 PM EDT...A snow squall was along a line extending from near 
Hubbardston to Dunstable, and was moving southeast at 50 mph.

Locations impacted include...
Boston, Worcester, Providence, Lowell, Cambridge, Brockton, Quincy,
Newton, Somerville, Pawtucket, Framingham, Waltham, Malden,
Brookline, Medford, Taunton, Weymouth, Revere, East Providence and
Arlington.

Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.

&&

LAT...LON 4240 7098 4239 7097 4237 7105 4232 7100
      4230 7105 4230 7093 4225 7096 4225 7088
      4233 7093 4233 7089 4226 7087 4224 7077
      4225 7077 4225 7076 4204 7064 4183 7144
      4249 7218 4269 7142
TIME...MOT...LOC 2017Z 315DEG 41KT 4250 7207 4265 7149 
$$

Smith

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Mar 14, 3:49 PM EDT, 30 minutes earlier.

Area forecast discussion, Mar 14, 3:49 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
349 PM EDT Sun Mar 14 2021

.SYNOPSIS...

An arctic cold front will bring another round of strong winds
this afternoon and tonight along with unseasonably cold air
through Monday. Wind chills between zero and 10 below zero are
expected late tonight into Monday morning. Temperatures
moderate Tuesday through Thursday. A weak system could bring
some snow Tuesday night into early Wednesday. Another system may
impact our region Thursday into Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

* Windy and unseasonably cold tonight
* Below zero wind chill values by late tonight

Not much change from previous thinking. An arctic front was
pushing south across southern New England early this afternoon.
Winds were shifting to the WNW and becoming gusty behind this
front. Radar showed lots of showers with the impressive low
level instability as the colder air start to work in. So far,
temperatures were either too warm, leading to rain showers,
across much of MA; or the air was too dry, leading to very
light snow, with little impacts to travel. Expecting there will
be some showers capable of leaving some light snow accumulations
later this evening.

Expecting most showers to end after midnight, with the possible
exception of the outer Cape due to ocean-effect clouds and
showers.

The main story tonight will be the gusty NW winds and the
arrival of much colder air. Near record low temperatures are
possible tonight, with many locations in the single digits and
teams. The gusty winds will lead to wind chill values well below
zero. Will need to consider Wind Chill Advisories over the next
hour or so.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...

This portion of the forecast will be dominated by a high
pressure, which will maintain the unseasonable cold. Despite
plenty of sunshine tomorrow, expecting most of our region to
stay below freezing over land. This will set the stage for
another cold night Monday night, with winds continuing to
diminish through this period.

Still looking very dry during this period of time. So, the
underlying fire weather concerns should remain. Being as cold as
it is expected to be Monday, concerns are slightly lower than
they would be given the dryness of the air and gusty winds.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...

Highlights

* Generally dry and quiet weather with temperatures moderating
  Tuesday through Thursday. Another shot of colder air on Friday
  before temperatures moderate again over the weekend.

* Could have some isolated snow showers late on Tuesday into early
  Wednesday. Better shot of more widespread precipitation comes
  later on Thursday into Friday, but should be mainly rain.

Tuesday through Wednesday...

Ridge axis over the eastern Great Lakes flattens out as energy from
a cutoff over the High Plains lifts into the Great Lakes. The ridge
builds over southern New England by late Tuesday. The energy from
the cutoff/shortwave will lift through overnight and offshore later
on Wednesday. High pressure builds over southern New England early
on Tuesday before sliding offshore during the evening. A broad low
develops off the NC/VA coast late and moves further offshore to the
east on Wednesday. High pressure nudges back into southern New
England from offshore of Nova Scotia on Wednesday.

Despite the high, will have increasing cloud cover across southern
New England due to the broad low developing well to the south of the
region. Should see a weak amount of speed convergence at 925 and 850
hPa with decent low level moisture Tuesday night into early
Wednesday, as the low is making its closest pass well to the south.
Have kept some slight precipitation chances and given the thermal
profile the precipitation type would be snow. Cannot completely rule
out isolated snow showers, but vast majority of the area will stay
dry.

Temperatures will be moderating as flow remains southwesterly
advecting warmer air into the region. Still cooler than normal for
this time of year with 925 hPa temperatures in the -3 to -10 degree
Celsius range on Tuesday. The result are highs in the mid 30s to low
40s. On Wednesday it will be slightly warmer than normal with 925
hPa temperatures getting into the 0 to +3 degree Celsius range.
Highs range from the 40s to low 50s.

Thursday through Friday...

Next potential shot of precipitation during this timeframe. Right
now it appears like it could be more of a glancing blow/lighter
precipitation event. Ridge axis initially in place from the
Carolinas extending into the central Great Lakes early Thursday. A
cutoff low will roughly be situated over the Central Plains/Mid
Mississippi River Valley. The ridge builds into southern New England
by late Thursday while the cutoff lifts into the TN/OH Valley. Will
also see another trough digging into northern New England from
Hudson Bay late on Thursday. The cutoff moves offshore from VA/DE/NC
on Friday. The trough digs into New England on Friday, while a ridge
builds into Quebec. Good agreement that a low moves into the OH
Valley/eastern Great Lakes on Thursday with a secondary low
developing offshore late on Thursday. The secondary low lifts
northeastward, but should stay offshore.

Bit of uncertainty in this window, but models are in better
agreement with the track of the secondary low moving through. Vast
majority of guidance keeps the low offshore to the south before it
moves northeastward. Have kept slight chance to chance PoPs given
there is still a bit of spread in how close a pass the low makes per
the GEFS and EPS guidance, however if things keep trending further
offshore we may not see any precipitation. Best chances of
precipitation will be along the south coast.

The upward trend in temperatures continues on Thursday and should be
the warmest day in the extended. Will have 925 hPa temperatures of 0
to +5 degrees Celsius overhead and a result is above normal highs
with readings generally in the low to mid 50s.  Much colder air
filters in wake of the system as it moves offshore on Friday. If
there is any lingering precipitation then there could be a few
snowflakes before things completely end. High temperatures fall into
the 30s.

Saturday through Sunday...

Some uncertainty on the exact evolution of things this far out, but
should be quiet as a ridge builds in. A surface high will remain
nearby or over the region with moderating temperatures. High
temperatures in the 40s to 50s during this timeframe.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through 00Z...High confidence in trends. Moderate confidence in
timing.

Mainly VFR, with scattered, brief MVFR/IFR in SHSN. An arctic
front will move towards the south coast of New England by 00Z.

Tonight...High Confidence in VFR conditions. NW wind gusts of
30 to 40 knots this evening, diminishing slightly to between 25
and 35 knots later in the evening and overnight hours.

Monday...High Confidence in VFR conditions. Northwest wind gusts
of 25 to 35 knots.

Monday Night...High Confidence in VFR conditions. Gusty in the
evening.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Tuesday through Friday/...

Tuesday: VFR.

Tuesday Night: Mainly VFR, with local MVFR possible. Slight
chance SHSN.

Wednesday: Mainly VFR, with areas MVFR possible.

Wednesday Night: Mainly VFR, with local MVFR possible.

Thursday: VFR. Slight chance RA.

Thursday Night: Mainly VFR, with local IFR possible. Breezy.
Slight chance RA.

Friday: Mainly VFR, with local MVFR possible. Windy with areas
of gusts up to 30 kt.

&&

.MARINE...

Today through Monday...High Confidence.

An arctic cold front will result in northwest gale force wind
gusts of 35 to 45 knots into Monday. The strongest of those
winds should be from late this afternoon into early Monday
morning. In addition, a Freezing Spray Advisory continues for
all waters of MA and RI except for Boston Harbor and
Narragansett Bay. Gale force wind gusts diminish from west to
east during Monday. Small Craft Advisories will be needed at
least Monday evening, if not longer across the eastern outer
coastal waters.

.Outlook /Tuesday through Friday/...

Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.

Tuesday Night through Wednesday Night: Winds less than 25 kt.

Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain.

Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Local rough seas. Chance of rain.

Friday: Strong winds with gusts up to 30 kt. Rough seas up to
12 ft. Chance of rain, slight chance of snow.

&&

.FIRE WEATHER...
Today...A Red Flag Warning has been issued for all of southern
New England except for areas where there was still snow cover.
Minimum relative humidity values will drop to between 20 and 30
percent. NW wind gusts of 20 to 30 mph this morning will
increase with gusts between 40 and 50 mph during the afternoon.
While there may be a few brief rain/snow showers, any measurable
precipitation will be light and spotty.

Monday...Another day of low relative humidity values and gusty
winds are expected.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Red Flag Warning until 8 PM EDT this evening for CTZ002>004.
     Wind Advisory until midnight EDT tonight for CTZ002>004.
MA...Red Flag Warning until 8 PM EDT this evening for MAZ002>024-
     026.
     Wind Advisory until midnight EDT tonight for MAZ002>006-
     008>018-020-021-026.
     Wind Advisory until 11 AM EDT Monday for MAZ007-019-022>024.
RI...Red Flag Warning until 8 PM EDT this evening for RIZ001>008.
     Wind Advisory until midnight EDT tonight for RIZ001>008.
MARINE...Freezing Spray Advisory from 2 AM to 4 PM EDT Monday for
     ANZ231-232-250-251-254-255.
     Gale Warning until 8 PM EDT Monday for ANZ231>235-237-251.
     Freezing Spray Advisory from 2 AM to noon EDT Monday for
     ANZ233>235-237-256.
     Gale Warning until 6 PM EDT Monday for ANZ230.
     Gale Warning until noon EDT Monday for ANZ236.
     Gale Warning until 10 PM EDT Monday for ANZ250-254>256.

&&

SYNOPSIS...Belk/BL
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...BL
AVIATION...Belk/BL
MARINE...Belk/BL
FIRE WEATHER...
Hazardous weather outlook, Mar 14, 4:22 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 AM EDT Sun Mar 14 2021

CTZ002>004-MAZ002>021-023-026-RIZ001>008-150830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Dukes MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
422 AM EDT Sun Mar 14 2021

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Red Flag Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022-024-150830-
Barnstable MA-Nantucket MA-
422 AM EDT Sun Mar 14 2021

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Red Flag Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-254>256-150830-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 AM EDT Sun Mar 14 2021

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT
MONDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 2 AM TO NOON EDT MONDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-237-251-150830-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
422 AM EDT Sun Mar 14 2021

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
MONDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 2 AM TO NOON EDT MONDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-150830-
Boston Harbor-Narragansett Bay-
422 AM EDT Sun Mar 14 2021

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT
MONDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Mar 14, 2:46 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
246 PM EDT Sun Mar 14 2021

MAZ004-012-013-017-020-RIZ001-002-005-141945-
Southern Worcester-Western Norfolk-Southern Bristol-Northern
Bristol-Northern Worcester-Northwest Providence-Bristol-Southeast
Providence-
246 PM EDT Sun Mar 14 2021

...A Snow Squall will affect southern Worcester county and northern
Providence county...

At 244 PM EDT...A snow squall was over Brookfield, or 16 miles west
of Worcester, moving southeast at 50 mph.

Locations impacted include...
Providence, Pawtucket, Taunton, East Providence, Woonsocket,
Cumberland, North Providence, Franklin, Johnston, North Attleborough,
Attleboro, Mansfield, Smithfield, Lincoln, Central Falls, Norton,
Foxborough, Webster, Southbridge and Bellingham.

Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.

&&

LAT...LON 4174 7128 4176 7128 4174 7129 4176 7134
      4179 7138 4180 7139 4198 7180 4202 7180
      4203 7190 4213 7214 4216 7213 4216 7217
      4228 7212 4196 7106 4172 7121 4173 7122
      4171 7123
TIME...MOT...LOC 1844Z 295DEG 42KT 4219 7210

BL
Special weather statement, Mar 14, 2:56 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
256 PM EDT Sun Mar 14 2021

MAZ004>007-013>016-019-026-141945-
Northwest Middlesex County-Eastern Essex-Eastern
Plymouth-Suffolk-Western Norfolk-Central Middlesex County-Eastern
Norfolk-Western Essex-Northern Worcester-Southeast Middlesex-
256 PM EDT Sun Mar 14 2021

...An area of heavy snow showers and embedded squalls will affect
much of Middlesex, Suffolk and Essex counties...

At 256 PM EDT...An area of heavy snow showers with embedded snow
squalls were along a line extending from Andover to near Lancaster,
and was moving east at 45 mph.

Locations impacted include...
Boston, Lowell, Cambridge, Quincy, Lynn, Nashua, Newton, Lawrence,
Somerville, Framingham, Haverhill, Waltham, Malden, Brookline,
Medford, Weymouth, Revere, Peabody, Methuen and Arlington.

Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.

&&

LAT...LON 4260 7064 4254 7090 4253 7087 4241 7099
      4237 7097 4237 7105 4230 7105 4226 7097
      4229 7094 4225 7096 4225 7088 4229 7088
      4222 7075 4215 7101 4254 7203 4271 7159
      4270 7129 4282 7114
TIME...MOT...LOC 1852Z 291DEG 40KT 4265 7116 4246 7164

BL
Special weather statement, Mar 14, 3:30 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
330 PM EDT Sun Mar 14 2021

MAZ004-005-012-013-017-RIZ001-142030-
Southern Worcester-Western Norfolk-Northern Bristol-Central Middlesex
County-Northern Worcester-Northwest Providence-
330 PM EDT Sun Mar 14 2021

...A snow squall will affect southern Worcester and Norfolk
counties...

At 330 PM EDT...A snow squall was over Paxton, or 9 miles northwest
of Worcester, moving southeast at 50 mph.

Locations impacted include...
Worcester, Pawtucket, Taunton, Woonsocket, Shrewsbury, Cumberland,
Franklin, North Attleborough, Milford, Attleboro, Walpole, Mansfield,
Easton, Lincoln, Central Falls, Norton, Westborough, Grafton, Sharon
and Holden.

Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.

&&

LAT...LON 4203 7106 4197 7105 4179 7122 4186 7133
      4190 7134 4190 7138 4188 7138 4232 7214
      4247 7200
TIME...MOT...LOC 1928Z 305DEG 42KT 4235 7197

Smith
Special weather statement, Mar 14, 3:53 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
353 PM EDT Sun Mar 14 2021

CTZ004-MAZ004-012-017-RIZ001>004-142100-
Windham-Southern Worcester-Northern Bristol-Northern
Worcester-Northwest Providence-Western Kent-Eastern Kent-Southeast
Providence-
353 PM EDT Sun Mar 14 2021

...A snow squall will affect southern Worcester County in
Massachusetts and northern Providence County in Rhode Island...

At 353 PM EDT...A snow squall was over West Brookfield, or 16 miles
west of Worcester, moving southeast at 45 mph.

Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, East Providence, Coventry,
North Providence, West Warwick, Johnston, Smithfield, Lincoln,
Central Falls, Killingly, Webster, Southbridge, Burrillville,
Seekonk, Oxford, Uxbridge and East Greenwich.

Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.

&&

LAT...LON 4162 7160 4225 7222 4231 7222 4234 7217
      4182 7127 4176 7136 4179 7138 4175 7138
TIME...MOT...LOC 1953Z 316DEG 38KT 4223 7213

Smith
Special weather statement, Mar 14, 4:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Boston/Norton MA
419 PM EDT Sun Mar 14 2021

MAZ004-005-012>019-026-RIZ001-002-142115-
Southern Worcester-Suffolk-Central Middlesex County-Eastern
Norfolk-Western Plymouth-Southeast Middlesex-Northwest Middlesex
County-Eastern Plymouth-Western Norfolk-Northern Bristol-Northern
Worcester-Northwest Providence-Southeast Providence-
419 PM EDT Sun Mar 14 2021

...A snow squall will affect northern Worcester and Middlesex
Counties in Massachusetts...

At 418 PM EDT...A snow squall was along a line extending from near
Hubbardston to Dunstable, and was moving southeast at 50 mph.

Locations impacted include...
Boston, Worcester, Providence, Lowell, Cambridge, Brockton, Quincy,
Newton, Somerville, Pawtucket, Framingham, Waltham, Malden,
Brookline, Medford, Taunton, Weymouth, Revere, East Providence and
Arlington.

Drivers need to remain alert. These conditions often lead to
accidents, especially on highways, since road conditions can change
rapidly. Avoid braking suddenly. Consider delaying travel until the
squalls pass.

&&

LAT...LON 4240 7098 4239 7097 4237 7105 4232 7100
      4230 7105 4230 7093 4225 7096 4225 7088
      4233 7093 4233 7089 4226 7087 4224 7077
      4225 7077 4225 7076 4204 7064 4183 7144
      4249 7218 4269 7142
TIME...MOT...LOC 2017Z 315DEG 41KT 4250 7207 4265 7149

Smith

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:10 AM EDTRed Flag WarningBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more17 hr
Mar 14, 3:14 AM EDTHeavy Freezing Spray AdvisoryBOX31 hr
Mar 14, 2:56 PM EDTSpecial Weather StatementBOXEssex, Middlesex49 min
Mar 14, 3:30 PM EDTSpecial Weather StatementBOXWorcester60 min
Mar 14, 5:22 PM EDTSpecial Weather StatementBOXNorfolk, Plymouth53 min
Mar 14, 2:46 PM EDTSpecial Weather StatementBOXProvidence59 min
Mar 14, 3:53 PM EDTSpecial Weather StatementBOXKent, Providence67 min

Nearby

Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.